MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.\ h.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 305902 batch # 2318924, unknown it was reported that the bd needle sftygld 23x1 rb needle was clogged / blocked.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Email(s) attached issue with 305902, lot 2318924 ¿rn was to administer 80 mg of im methylprednisolone with a 3 ml syringe and a 23 g 1 inch needle.Half of the medication was administered then i met resistance.I retracted the syringe with the needle still attached the medication would not advance, when i removed the needle, the medication would advance through the syringe.I had to administer two separate injections.This also happened on another patient with the same medication and syringe/needle type.¿ additional information provided: 1.Only impact to the patient was that they received two injections 2.No adverse effects from the incident 3.The date it occurred was the date the midas event was placed.I am unable to recall the first patient and we see anywhere that from 90-100 patients a day so it is hard for me to recall the patient information 4.No sample or photo.
 
Additional Manufacturer Narrative
No samples or photos received by our quality team for evaluation.Furthermore, a device history record review was completed for provided batch number 2318924.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Previous investigations have revealed that process variations during the needle lubricant application can create clogged needles.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SFTYGLD 23X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20754020
Report Number1213809-2024-00864
Device Sequence Number13084388
Product Code FMI
UDI-Device Identifier30382903059028
UDI-Public(01)30382903059028(11)221114(17)271031(10)2318924
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305902
Device Lot Number2318924
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown